Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Nov 7, 2011, 5:39 PM CST for Armstrong County, Carson County, Gray County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2011, 5:39 PM CST (23:39 UTC)
- Expired
- Nov 7, 2011, 6:10 PM CST
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Gray County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:42 PM CST | HAIL 1.75 | 5 W Claude, TX | |
| Nov 7, 6:00 PM CST | HAIL 0.88 | Panhandle, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WUUS54 KAMA 072339 SVRAMA TXC011-065-179-080045- /O.NEW.KAMA.SV.W.0097.111107T2339Z-111108T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 539 PM CST MON NOV 7 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS CARSON COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CST * AT 536 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR WASHBURN... OR ABOUT 10 MILES WEST OF CLAUDE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... SKELLYTOWN... WASHBURN... WHITE DEER... KINGSMILL... PAMPA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF HEN EGGS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3562 10138 3561 10087 3506 10148 3520 10162 TIME...MOT...LOC 2339Z 218DEG 32KT 3518 10152 $$ CLK
2 follow-up statements
510 WWUS54 KAMA 072353 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CST MON NOV 7 2011 TXC011-065-179-080045- /O.CON.KAMA.SV.W.0097.000000T0000Z-111108T0045Z/ GRAY TX-CARSON TX-ARMSTRONG TX- 553 PM CST MON NOV 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR EXTREME NORTH CENTRAL ARMSTRONG...CARSON AND NORTHWESTERN GRAY COUNTIES... AT 549 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLFBALL SIZE. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF PANHANDLE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3529 10156 3562 10138 3561 10087 3515 10138 TIME...MOT...LOC 2353Z 218DEG 32KT 3528 10142 $$ CLK
773 WWUS54 KAMA 080010 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CST MON NOV 7 2011 TXC011-065-179-080019- /O.CAN.KAMA.SV.W.0097.000000T0000Z-111108T0045Z/ GRAY TX-CARSON TX-ARMSTRONG TX- 610 PM CST MON NOV 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL ARMSTRONG...CARSON AND NORTHWESTERN GRAY COUNTIES IS CANCELLED... AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3529 10156 3562 10138 3561 10087 3515 10138 TIME...MOT...LOC 0009Z 218DEG 32KT 3539 10131 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 4:47 PM CST, 52 minutes earlier.
Area forecast discussion, Nov 7, 4:47 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CST MON NOV 7 2011 .DISCUSSION... FORECAST CONCERNS RANGE FROM SEVERE WEATHER POTENTIAL THIS AFTERNOON/EVENING IN THE SOUTHEAST TX PANHANDLE TO LIGHT SNOWFALL ACCUMULATIONS IN THE WESTERN OK PANHANDLE AND NORTHWEST TX PANHANDLE TONIGHT INTO TUESDAY. ACTIVE WEATHER DAY ACROSS THE PANHANDLES AHEAD OF POTENT MID/UPPER LOW CURRENTLY OVER EASTERN AZ. SURFACE FRONT REMAINS ACROSS THE EXTREME SOUTHEAST TX PANHANDLE THIS AFTERNOON AND THEN EXTENDS WESTWARD TO BETWEEN TULIA AND PLAINVIEW JUST SOUTH OF THE CWA. MUCH COOLER TEMPS AND MORE STABLE AIR IN PLACE NORTH OF THE FRONT...WITH UNSTABLE ATMOSPHERE TO THE SOUTH. FRONT WILL CONTINUE TO SERVE AS A FOCUS FOR CONVECTION INTO THIS EVENING AS UPPER LOW APPROACHES FROM THE WEST. WITH NORTHEAST STORM MOTION...SOUTHEAST TX PANHANDLE WILL REMAIN THE MOST ACTIVE BUT FAR SOUTH CENTRAL TX PANHANDLE WILL SEE SOME STORMS AS WELL. SEVERE WEATHER THREAT CONTINUES IN THESE AREAS...BUT INTENSITY OF ANY SUCH STORMS SHOULD QUICKLY WEAKEN AS THEY MOVE NORTH INTO THE MORE STABLE AIR. TORNADO WATCH REMAINS IN EFFECT FOR FAR SOUTHEAST TX PANHANDLE THROUGH 9 PM. MEANWHILE...SHOWERS AND POSSIBLY AN ISOLATED WEAKER THUNDERSTORM OR TWO WILL CONTINUE TO MOVE IN FROM THE WEST AS LARGE-SCALE LIFT INCREASES AHEAD OF UPPER LOW. BELIEVE BETTER PRECIP CHANCES WILL EVENTUALLY FOCUS ACROSS THE NORTHWEST LATER THIS EVENING WHERE BEST UPPER FORCING FROM LFQ OF UPPER JET WILL EXIST. ALSO...MID-LEVEL DRY SLOT EXPECTED TO MOVE INTO THE SOUTHWEST TX PANHANDLE LATE THIS EVENING...AND SPREAD NORTHEAST FROM THERE. HAVE ORIENTED POP GRIDS ACCORDINGLY. SEVERE THREAT EXPECTED TO PUSH EAST/SOUTHEAST OF THE CWA BY LATE THIS EVENING AS FRONT PUSHES EAST. FOCUS THEN TURNS TO SNOW POTENTIAL ACROSS NORTHWEST AREAS. FORECAST SOUNDINGS SUPPORT A CHANGE OVER TO SNOW OVER THE NORTHWEST TX PANHANDLE AND WESTERN OK PANHANDLE AFTER MIDNIGHT. BELIEVE WARM GROUND TEMPS AND MARGINAL BOUNDARY LAYER TEMPS WILL LIMIT ACCUMULATIONS. ALSO...MAY LOSE SATURATION IN THE DENDRITIC GROWTH ZONE OVER THESE AREAS OVERNIGHT AS THE MID-LEVEL DRY SLOT EXPANDS NORTHWARD. THIS MAY SWITCH PRECIP OVER TO DRIZZLE AS LOW-LEVELS REMAIN SATURATED...WHICH ALSO WOULD OBVIOUSLY HOLD BACK SNOWFALL ACCUMULATIONS. WARM GROUND TEMPS SHOULD PRECLUDE ANY PROBLEMS FROM FZDZ IN THE NORTHWEST...EVEN IF TEMPS DROP TO JUST BELOW FREEZING. WRAPAROUND/DEFORMATION BAND THEN WORKS ACROSS THE NORTHERN CWA ON TUESDAY. COULD SEE SOME ADDITIONAL LIGHT SNOW ACCUMS ACROSS THE NORTHWEST. HAVE HELD OFF ON A WINTER WEATHER ADVISORY FOR NOW WITH ACCUMS EXPECTED TO BE RIGHT AROUND AN INCH. NOT OUT OF THE QUESTION THOUGH THAT WESTERN CIMARRON COUNTY COULD SEE A LITTLE OVER AN INCH. DRY CONDITIONS EXPECTED ACROSS THE SOUTHERN HALF OF THE TX PANHANDLE SOUTH OF THE DEFORMATION BAND. BRISK NORTHWEST WINDS AND COOLER TEMPS IN STORE FOR TUESDAY. NO MAJOR CHANGES WEDNESDAY AND BEYOND. TEMPS WILL GRADUALLY MODERATE THROUGH THIS TIME...WITH HIGHS BACK IN THE 60S TO LOWER 70S FRIDAY INTO EARLY NEXT WEEK. WILL SEE INCREASING SOUTHWEST FLOW ALOFT LATE WEEK INTO EARLY NEXT WEEK DOWNSTREAM OF WESTERN CONUS TROUGH. A COUPLE OF SHORTWAVE DISTURBANCES EJECT BUT PRECIP CHANCES LOOK SLIM ATTM...SO WILL MAINTAIN A DRY FORECAST. SOUTHWEST WINDS WILL BE ON THE INCREASE FRIDAY INTO THE WEEKEND. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY INTO THE WEEKEND AS RELATIVE HUMIDITIES FALL AND SOUTHWEST WINDS INCREASE. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 35 49 28 51 27 / 40 10 0 0 0 BEAVER OK 38 44 27 50 27 / 40 40 5 0 0 BOISE CITY OK 30 41 24 49 26 / 60 60 5 0 0 BORGER TX 37 48 29 53 31 / 40 10 0 0 0 BOYS RANCH TX 35 48 28 53 29 / 40 20 0 0 0 CANYON TX 34 50 28 53 25 / 30 10 0 0 0 CLARENDON TX 41 56 31 55 31 / 50 10 0 0 0 DALHART TX 32 45 25 49 24 / 40 40 0 0 0 GUYMON OK 33 42 26 51 27 / 40 50 5 0 0 HEREFORD TX 35 52 25 52 24 / 20 10 0 0 0 LIPSCOMB TX 38 49 29 54 27 / 40 40 5 0 0 PAMPA TX 36 50 27 49 29 / 40 10 0 0 0 SHAMROCK TX 42 56 32 55 29 / 60 10 0 0 0 WELLINGTON TX 44 60 32 57 30 / 60 10 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/08
Hazardous weather outlook, Nov 7, 4:12 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CST MON NOV 7 2011 OKZ001>003-TXZ001>020-081200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 412 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE THROUGH THIS EVENING...AND ACROSS THE EASTERN TEXAS PANHANDLE INTO THE EARLY OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE ACROSS THE EASTERN TEXAS PANHANDLE THROUGH THIS EVENING. LARGE HAIL WILL BE THE PRIMARY HAZARD...ALTHOUGH SOME THREAT FOR DAMAGING WINDS WILL EXIST AS WELL. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR THE FAR SOUTHEAST TEXAS PANHANDLE UNTIL 9 PM THIS EVENING. RAIN WILL MIX WITH OR CHANGE OVER TO LIGHT SNOW LATE TONIGHT ACROSS THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE. LIGHT SNOWFALL ACCUMULATIONS UP TO AROUND A HALF INCH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW WILL BE POSSIBLE TUESDAY ACROSS THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE. ADDITIONAL LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE...WITH STORM TOTAL ACCUMULATIONS UP TO AN INCH POSSIBLE. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP FRIDAY AND SATURDAY AS MINIMUM AFTERNOON RELATIVE HUMIDITIES FALL TO NEAR 15 TO 20 PERCENT AND SOUTHWEST WINDS INCREASE TO AROUND 15 TO 25 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN TEXAS PANHANDLE THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS FRIDAY AND SATURDAY. KB
In the hours before
Local storm report, Nov 7, 4:37 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 7 E CANYON 34.98N 101.80W
11/07/2011 M1.25 INCH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1100465
RTWLocal storm report, Nov 7, 4:43 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 S WELLINGTON 34.84N 100.21W
11/07/2011 E1.00 INCH COLLINGSWORTH TX CO-OP OBSERVER
&&
EVENT NUMBER AMA1100466
RTWSpecial weather statement, Nov 7, 4:55 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 455 PM CST MON NOV 7 2011 TXZ015-020-072330- WHEELER TX-COLLINGSWORTH TX- 455 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CST FOR COLLINGSWORTH AND WHEELER COUNTIES. AT 454 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER WHEELER COUNTY...OR ABOUT 5 MILES EAST OF SHAMROCK...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. CLK
Special weather statement, Nov 7, 4:59 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CST MON NOV 7 2011 TXZ017-018-072330- RANDALL TX-ARMSTRONG TX- 459 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CST FOR ARMSTRONG AND RANDALL COUNTIES. AT 458 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF CANYON...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. CLK
Local storm report, Nov 7, 5:13 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL PANHANDLE 35.35N 101.38W
11/07/2011 E0.88 INCH CARSON TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1100467
RTWLocal storm report, Nov 7, 5:38 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 10 W CLAUDE 35.11N 101.54W
11/07/2011 E2.00 INCH ARMSTRONG TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1100468
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:46 PM CST | Severe Thunderstorm Warning | AMA | Donley, Gray | 44 min |
| Nov 7, 4:29 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 21 min |
| Nov 7, 4:44 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.